Hail, Perry
- When
- April 30, 7:30 PM EST
- Where
- Perry County, Bristow
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -86.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 30, 1:15 AM EST, 18 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 AM EDT FRI APR 30 2004 A BROAD AREA OF SHOWERS AND ISOLATED THUNDERSTORMS NOW ENTERING WEST CENTRAL KENTUCKY AND SOUTHWEST INDIANA...GENERALLY WEST OF INTERSTATE 65. PRECIPITATION HAS DEVELOPED AHEAD OF AN UPPER LEVEL DISTURBANCE CURRENTLY OVER EXTREME WESTERN TENNESSEE. SHOWERS WILL OVERSPREAD WHOLE CWA LATER THIS MORNING AS THIS VORTICITY MAX MOVES ACROSS SOUTH CENTRAL KENTUCKY AROUND NOON. LOW LEVEL JET OF 35 KNOTS AT 2000 FEET WILL HELP SUSTAIN PRECIP THROUGH THE EARLY MORNING HOURS. ELEVATED LIS AROUND 0 TO -1 INDICATED WEAK INSTABILITY AND ISOLATED LIGHTNING STRIKES ACROSS SOUTHWEST KENTUCKY CONFIRM THIS. WILL MENTION CAT POPS THIS MORNING...WITH ISOLATED THUNDER. RAIN WILL MOVE EAST OF AREA THIS AFTERNOON. FORECAST SOUNDINGS DO INDICATE INCREASING INSTABILITY ACROSS WESTERN KENTUCKY THIS AFTERNOON AS MOIST AIRMASS WILL BE FIRMLY IN PLACE. ALTHOUGH DO NOT SEE ANY UPSTREAM DISTURBANCE ARRIVING THIS AFTERNOON OR EARLY EVENING...ISOLATED THUNDERSTORMS MAY FORM LATER THIS AFTERNOON AND EVENING. BY EARLY SATURDAY...UPPER LEVEL CLOSED LOW WILL EJECT INTO THE SOUTHERN PLAINS AND INTERACT WITH SOUTHEAST MOVING DISTURBANCE IN THE NORTHERN JETSTREAM. BROAD TROUGH OF LOW PRESSURE WILL EXTEND FROM SOUTHERN MICHIGAN TO OKLAHOMA...CONCURRENT WITH FRONTAL BOUNDARY. MODELS ARE HAVING DIFFICULTY RESOLVING FUTURE TRACK OF CLOSED LOW...BUT EXPECT RAIN CHANCES WILL INCREASE SATURDAY AFTERNOON ACROSS LOWER OHIO VALLEY AHEAD OF SLOWLY MOVING COLD FRONT. SHALLOW NATURE OF FRONT...SOUTHWEST FLOW IN THE MID LEVELS...AND LIFT ASSOCIATED WITH RIGHT ENTRANCE REGION OF UPPER AIR JET WILL ALLOW RAIN TO CONTINUE WELL INTO SATURDAY NIGHT BEHIND THE COLD FRONT...WHICH IS EXPECTED TO CROSS OHIO RIVER LATE SATURDAY AFTERNOON. SURFACE LOW WILL MOVE ACROSS EASTERN KENTUCKY EARLY SUNDAY AND RAIN WILL END DURING THE MORNING. NORTHERLY WINDS AND ARRIVAL OF 500MB TROUGH AXIS SUNDAY WILL BRING SUBSTANTIALLY COOLER TEMPERATURES SUNDAY. A DISTURBANCE ROTATING AROUND THE BASE OF TROUGH WILL BRING A CHANCE OF A COOL RAIN LATE SUNDAY NIGHT AND MONDAY MORNING. HIGH PRESSURE FORECASTED TO BUILD OVER THE REGION LATE MONDAY. EASTERN TROUGH WILL MOVE OFF THE ATLANTIC COAST TUESDAY AND RISING HEIGHTS ACROSS THE OHIO VALLEY WILL BRING PARTLY CLOUDY SKIES AND A WARMING TREND FOR THE FIRST PART OF THE WORKWEEK. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 707 PM EDT FRI APR 30 2004 INZ076-077-083-084-089>091-KYZ023>030-053-061>063-070>076-011100- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CRAWFORD IN- DUBOIS IN-EDMONSON KY-FLOYD IN-GRAYSON KY-HANCOCK KY-HARDIN KY- HARRISON IN-HART KY-JEFFERSON KY-LARUE KY-LOGAN KY-MEADE KY- METCALF KY-MONROE KY-OHIO KY-ORANGE IN-PERRY IN-SIMPSON KY-WARREN KY- WASHINGTON IN- INCLUDING THE CITIES OF...LOUISVILLE...BOWLING GREEN... RUSSELLVILLE...HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN... NEW ALBANY...JASPER AND CORYDON 707 PM EDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM CDT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN SEVERE WEATHER THREATS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. A COLD FRONT IS FORECAST TO MOVE ACROSS THE LOWER OHIO VALLEY SATURDAY AFTERNOON AND EVENING...WHILE WEAK LOW PRESSURE RIDE UP AND ALONG THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED...UNTIL THE FRONT PASSES BY. A FEW OF THE STORMS MAY CONTAIN DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LIGHTNING. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SATURDAY AND SATURDAY EVENING FOR OUR OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING AND ON SATURDAY. INZ078-079-092-KYZ031>043-045>049-054>057-064>067-077-078-081-082- 011100- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GREEN KY- HARRISON KY-HENRY KY-JEFFERSON IN-JESSAMINE KY-LINCOLN KY-MADISON KY- MARION KY-MERCER KY-NELSON KY-NICHOLAS KY-OLDHAM KY-RUSSELL KY- SCOTT KY-SCOTT IN-SHELBY KY-SPENCER KY-TAYLOR KY-TRIMBLE KY- WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...LEXINGTON...WINCHESTER...VERSAILLES... STANFORD...SHELBYVILLE...RICHMOND...HARRODSBURG...FRANKFORT... DANVILLE...CYNTHIANA...COLUMBIA AND BARDSTOWN 707 PM EDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND EAST CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. AT THIS TIME...THE THREAT OF SEVERE WEATHER IS LOW ACROSS THE OUTLOOK AREA THIS EVENING. HOWEVER...ANY THUNDERSTORMS THAT DO OCCUR WILL LIKELY CONTAIN DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. A COLD FRONT IS FORECAST TO MOVE ACROSS THE LOWER OHIO VALLEY SATURDAY AFTERNOON AND EVENING...WHILE WEAK LOW PRESSURE RIDE UP AND ALONG THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED...UNTIL THE FRONT PASSES BY. A FEW OF THE STORMS MAY CONTAIN DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LIGHTNING. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SATURDAY AND SATURDAY EVENING FOR OUR OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. JARVIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 755 PM EDT FRI APR 30 2004 INZ076-077-083-084-089>091-KYZ023>025-028>030-053-010200- BRECKINRIDGE KY-BULLITT KY-CRAWFORD IN-DUBOIS IN-FLOYD IN-HANCOCK KY- HARDIN KY-HARRISON IN-JEFFERSON KY-LARUE KY-MEADE KY-ORANGE IN- PERRY IN-WASHINGTON IN- INCLUDING THE CITIES OF...LOUISVILLE...HARDINSBURG...ELIZABETHTOWN... NEW ALBANY...JASPER AND CORYDON 755 PM EDT FRI APR 30 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM CDT... A LINE OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL KENTUCKY WILL MOVE INTO THE AREA OVER THE NEXT FEW HOURS. LOCATIONS SUCH AS JASPER...TELL CITY AND PELLVILLE WILL SEE THIS LINE MOVE INTO THE AREA BY 730 PM CDT. THE LINE SHOULD REACH AREAS SUCH AS BRANDENBURG...RINEYVILLE...RADCLIFF AND THE LOUISVILLE METRO AREAS BY 930 PM EDT. WITH THIS LINE OF STORMS...EXPECT BRIEF HEAVY RAINS...WIND GUSTS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME HAIL. KYZ026-027-061>063-070>076-010200- ALLEN KY-BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-LOGAN KY- METCALF KY-MONROE KY-OHIO KY-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...RUSSELLVILLE... GLASGOW AND FRANKLIN 755 PM EDT FRI APR 30 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM CDT... A LINE OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL KENTUCKY WILL MOVE INTO THE AREA THIS EVENING. LOCATIONS SUCH AS BEAVER DAM...MORGANTOWN...RUSSELLVILLE AND BOWLING GREEN WILL SEE THIS LINE MOVE INTO THE AREA BY 800 PM CDT. THE LINE MAY REACH THE LEITCHFIELD...MUNFORDVILLE...AND GLASGOW AREAS BY 830 PM CDT. WITH THIS LINE OF STORMS...EXPECT BRIEF HEAVY RAINS...WIND GUSTS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME HAIL. JARVIS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387544.